Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 30, 2013, 8:15 PM EST for Davidson County, Forsyth County, North Carolina. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 8:15 PM EST (01:15 UTC)
- Expired
- Jan 30, 2013, 9:15 PM EST
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 8:16 PM EST | NON-TSTM WND GST 46 | 3 Wsw Lexington, NC | REPORTED AT GOES STATION LXFN7 |
| Jan 30, 8:20 PM EST | TSTM WND DMG | 1 Nnw Donnaha, NC | TREE DOWN AT 6910 FISHER ROAD. TIME ESTIMATED BY RADAR. |
| Jan 30, 8:45 PM EST | TSTM WND DMG | 1 Nne Kernersville, NC | TREE DOWN ON PORTER LANE. |
| Jan 30, 9:00 PM EST | TSTM WND DMG | 2 N Lexington, NC | TREES BLOWN DOWN NEAR VIRGINIA DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 630 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043
WUUS52 KRAH 310115
SVRRAH
NCC057-067-310215-
/O.NEW.KRAH.SV.W.0001.130131T0115Z-130131T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EST
* AT 808 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DONNAHA TO 26
MILES SOUTHWEST OF LINWOOD...OR ALONG A LINE EXTENDING FROM KING TO
12 MILES NORTHWEST OF CONCORD...MOVING EAST AT 35 MPH. WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEWISVILLE...
RURAL HALL...PFAFFTOWN...
STANLEYVILLE...
WINSTON-SALEM...MIDWAY...
WALKERTOWN...WELCOME...
SEDGE GARDEN...BELEWS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY. POCKETS OF ENHANCED
STRAIGHT-LINE WIND CAN PRODUCE DAMAGE THAT IS SIMILAR TO A WEAK
TORNADO.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3612 8050 3614 8044 3626 8045 3626 8003
3551 8007 3550 8019 3558 8021 3568 8034
3571 8033 3574 8046 3584 8049 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 0111Z 264DEG 29KT 3629 8039 3555 8069
$$
NP4 follow-up statements
249
WWUS52 KRAH 310129
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EST WED JAN 30 2013
NCC057-067-310215-
/O.CON.KRAH.SV.W.0001.000000T0000Z-130131T0215Z/
DAVIDSON NC-FORSYTH NC-
829 PM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR FORSYTH AND DAVIDSON COUNTIES...
AT 827 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF RURAL HALL TO 17
MILES WEST OF HIGH ROCK...OR ALONG A LINE EXTENDING FROM WALNUT COVE
TO 8 MILES SOUTH OF SALISBURY...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WINSTON-SALEM...
ARCADIA...MIDWAY...WALKERTOWN...WELCOME...LINWOOD...LEXINGTON...SEDGE
GARDEN...BELEWS CREEK...KERNERSVILLE...THOMASVILLE...NEWSOM...
GORDONTOWN AND DENTON.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3612 8050 3614 8044 3626 8045 3626 8003
3551 8007 3550 8019 3558 8021 3568 8034
3571 8033 3574 8046 3584 8049 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 0129Z 264DEG 29KT 3630 8021 3557 8051
$$
NP307
WWUS52 KRAH 310149
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EST WED JAN 30 2013
NCC057-067-310215-
/O.CON.KRAH.SV.W.0001.000000T0000Z-130131T0215Z/
DAVIDSON NC-FORSYTH NC-
849 PM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR FORSYTH AND DAVIDSON COUNTIES...
AT 845 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BELEWS CREEK TO 7 MILES WEST OF HIGH
ROCK...OR ALONG A LINE EXTENDING FROM BELEWS CREEK TO 9 MILES
SOUTHEAST OF SALISBURY...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY RAIN.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KERNERSVILLE...
THOMASVILLE...NEWSOM...GORDONTOWN AND DENTON.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3612 8050 3614 8044 3626 8045 3626 8003
3551 8007 3550 8019 3558 8021 3568 8034
3571 8033 3574 8046 3584 8049 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 0149Z 264DEG 29KT 3632 8001 3559 8031
$$
NP991
WWUS52 KRAH 310202
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EST WED JAN 30 2013
NCC057-067-310215-
/O.CON.KRAH.SV.W.0001.000000T0000Z-130131T0215Z/
DAVIDSON NC-FORSYTH NC-
902 PM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR SOUTHEASTERN FORSYTH AND DAVIDSON COUNTIES...
AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF KERNERSVILLE TO
HIGH ROCK...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
MADISON TO 12 MILES SOUTHEAST OF LINWOOD...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... DENTON.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3624 8004 3551 8007 3550 8019 3558 8021
3568 8034
TIME...MOT...LOC 0202Z 264DEG 29KT 3633 7988 3560 8018
$$
NP453
WWUS52 KRAH 310212
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EST WED JAN 30 2013
NCC057-067-310222-
/O.EXP.KRAH.SV.W.0001.000000T0000Z-130131T0215Z/
DAVIDSON NC-FORSYTH NC-
912 PM EST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH AND
DAVIDSON COUNTIES EXPIRES AT 915 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3624 8004 3551 8007 3550 8019 3558 8021
3568 8034
TIME...MOT...LOC 0212Z 264DEG 29KT 3634 7978 3561 8008
$$
NPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 7:05 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 30, 7:05 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 705 PM EST WED JAN 30 2013 .SYNOPSIS... A STRONG SOUTHERLY WIND WILL CONTINUE INTO THE LATE AFTERNOON AND EVENING AHEAD OF AN APPROACHING STRONG COLD FRONT. COLDER AND DRIER AIR WILL SURGE INTO THE AREA LATER TONIGHT AND THURSDAY FOLLOWING THE FRONT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 310 PM WEDNESDAY... SEVERE THUNDERSTORM AND/OR TORNADO WATCHES EXPECTED LATER THIS AFTERNOON AND EVENING. THERE IS LITTLE CHANGE TO THE EXPECTED FORECAST THIS EVENING WITH THE STRONG COLD FRONTAL PASSAGE. THE SQUALL LINE CONTINUED TO MOVE ACROSS THE MOUNTAINS AT MID AFTERNOON. THE CONVECTION ALONG THE SQUALL LINE CONTINUED TO BE LOW-TOPPED AS THE LINE MOVED INTO THE NC MOUNTAINS... SOME INCREASE IN CG-LIGHTNING OBSERVED OVER WESTERN NC IN THE PAST HOUR. EVEN DEEPER CONVECTION TO THE SOUTH PART OF THE LINE EXISTED WHERE CG LIGHTNING WAS COMMON ALONG THE SQUALL LINE FROM SOUTHWESTERN NC INTO GA AND AL. THIS IS WHERE THE INSTABILITIES WERE GREATER AND THE CONVECTION EXTENDED MUCH HIGHER INTO THE FAVORABLE ZONE FOR THE INITIATION OF CG STRIKES. THIS IS ALSO WHERE THE STRONGER AND DAMAGING WIND GUSTS WERE REACHING THE SURFACE. WEATHER PARAMETERS WERE BECOMING MORE FAVORABLE FOR THE SQUALL LINE TO EMERGE OUT INTO THE WESTERN PIEDMONT IN THE NEXT FEW HOURS... THEN SURGE EAST ACROSS THE PIEDMONT DURING THE EVENING... REACHING THE EASTERN ZONES LATE EVENING. THE MAIN HAZARD IS STILL EXPECTED TO BE LOCALLY DAMAGING WIND GUSTS TO 60-65 MPH WITH THE LEWP/BOWING SEGMENTS ALONG THE LINE OF CONVECTION. THE STRENGTH OF THE LOW LEVEL JET 2-3K FEET AGL... CURRENTLY AT 60+ KNOTS IS PROBLEMATIC... AND IS FORECAST TO INCREASE TO 60-80 MPH AS THE MID LEVEL TROUGH BECOMES NEGATIVELY TILTED AND SURGES ENE OVER THE MOUNTAINS THIS AFTERNOON AND EVENING. TRANSFER OF MOMENTUM FROM THE LOW LEVEL JET MAY OCCUR WITH THE DOWNPOURS ALONG THE SQUALL LINE AS IT PROGRESSIVELY MOVES EAST THROUGH THE REGION. IN THE EASTERN ZONES... THERE HAS BEEN CLEARING AND DESTABILIZATION THIS AFTERNOON. MLCAPES HAVE INCREASED TO NEARLY 1000 J/KG NEAR THE SC/NC BORDER WHERE TEMPS WERE NEAR 80 AND DEW POINTS WERE IN THE LOWER 60S. THIS WILL BE THE LAST AREA TO SEE THE LINE OF CONVECTION BY LATE EVENING AND OVERNIGHT... GIVING THIS REGION A CHANCE TO STABILIZE SOMEWHAT DUE TO LOSS OF HEATING. HOWEVER... A SLIGHT RISK WILL REMAIN IN PLACE FOR ALL ZONES THROUGH THE EXPECTED SQUALL LINE PASSAGE. A WIND ADVISORY IS IN EFFECT THROUGHOUT THE AREA. THE STRONG SOUTHERLY GRADIENT WINDS WILL CONTINUE TO GUST TO BETWEEN 40 AND POSSIBLY 50 MPH. SCATTERED SHOWERS MAY BRING DOWN THE STRONGER 50 MPH GUSTS WELL OUT AHEAD OF THE SQUALL LINE. THERE IS STILL A LOW END TORNADO THREAT ESPECIALLY BETWEEN LATE AFTERNOON INTO MID EVENING WHEN THE INSTABILITY AND DYNAMICS WORK IN TANDEM. THE SHEAR ILLUSTRATED BY LONG/CURVED HODOGRAPHS IN THE LOWEST FEW KILOMETERS SUGGEST A CONTINUED THREAT (ALTHOUGH CONDITIONAL OF A TORNADO). THIS POTENTIAL SHOULD BE MAXIMIZED OVER THE PIEDMONT... WHERE THE CONVECTIVE LINE WILL ARRIVE BEFORE DIURNALLY-DRIVEN INSTABILITY FULLY WANES. THE FLASH FLOOD THREAT DOES NOT WARRANT A WATCH AT THIS TIME DUE TO THE QUICK MOVEMENT OF THE HEAVY RAIN (TIMING OF 1-2 HOURS MOST AREAS). HOURLY RATES OF 0.75 TO 1 INCH WILL PRODUCE THE TYPICAL URBAN MINOR FLOODING ISSUES... BUT WIDESPREAD FF IS NOT EXPECTED. TOTAL QPF OF 1 TO 2 INCHES WEST... AND 0.5 TO 1 INCH EAST EXPECTED... WITH THE LINE WEAKENING AS IT MOVES INTO THE COASTAL PLAIN. ALL WILL QUIET DOWN AFTER MIDNIGHT... WHEN THE ADVISORY FOR WIND SHOULD BE CANCELED EARLY IF CURRENT PROJECTIONS HOLD. IT APPEARS THAT THE WIND DAMAGE THREAT WILL DIMINISH JUST AFTER THE SQUALL LINE MOVES THROUGH. CAA WILL ARRIVE LATER TONIGHT... LOWS 40-50 NW TO SE. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 150 PM WEDNESDAY... COLD FRONT WILL BE WELL OFFSHORE BY DAYBREAK WITH HIGH PRESSURE INITIALLY BUILDING ACROSS THE GULF STATES AND INTO THE REGION BEHIND THE FRONT. MILD ORIGIN OF THE HIGH AND ENSUING WESTERLY FLOW WILL ALLOW HIGHS ON THURSDAY TO REACH NEAR NORMAL...IN THE UPPER 40S TO LOWER 50S AND WINDS WILL BE DIMINISHING AS THE PRESSURE GRADIENT LOOSENS...LOOKING AT UP TO 15 MPH SUSTAINED WESTERLY WINDS WITH GUSTS TO PERHAPS 25 MPH. A REINFORCING SHORT WAVE WILL BE DIGGING INTO THE DOMINANT EAST COAST TROF LATE THURSDAY NIGHT...POSSIBLY SQUEEZING OUT SOME ISOLATED FLURRIES ALONG THE NORTHWEST TIER AS IT CROSSES THE MOUNTAINS. MINS THURSDAY NIGHT WILL BE AROUND 30...AND THE MAIN SENSIBLE IMPACT FROM THIS SHORT WAVE WILL BE TO SHARPEN THE NORTHWEST FLOW INTO THE TROF AND INITIATE STRONGER COLD AIR ADVECTION ON FRIDAY...WHEN HIGHS WILL STRUGGLE TO GET OUT OF THE 30S IN THE NORTHWEST...AND MAX OUT IN THE MID 40S IN THE SOUTHEAST. HIGH PRESSURE SETTLING OVERHEAD WILL LOCK THE COLD AIR IN OVERNIGHT...AND UNDER CLEAR SKIES...MINS FRIDAY NIGHT WILL BOTTOM OUT IN THE LOWER 20S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 150 PM WEDNESDAY... MOSTLY CLEAR SKIES WITH HIGH PRESSURE OVERHEAD SATURDAY WILL ALLOW HIGH TEMPERATURES TO CLIMB BACK TOWARDS SEASONABLE READINGS...IN THE 45 TO 50 DEGREE RANGE. THIS HIGH WILL SHIFT QUICKLY OFFSHORE AND A FAST MOVING MID LEVEL CLIPPER SYSTEM WILL DIG INTO THE OHIO VALLEY ON SATURDAY NIGHT...POSSIBLY PRODUCING SOME LIGHT RAIN OR SNOW SHOWERS AS IT TRAVERSES THE AREA...WITH LITTLE TO NO ACCUMULATION. THE ASSOCIATED CLOUDINESS WILL PREVENT TEMPERATURES FROM CRASHING HARD SATURDAY NIGHT...HOWEVER...WITH SUNDAY MORNING LOWS AROUND 30. THE WARMER START AND INCREASING SUN EXPECTED ON SUNDAY WILL ALLOW HIGHS TO REBOUND FURTHER...INTO THE SEASONABLE LOWER 50S OVER MOST OF THE AREA. THE EAST COAST TROF AXIS SHIFTS OFFSHORE AND UPPER FLOW WILL NOT BE AS AMPLIFIED EARLY NEXT WEEK. ANOTHER REINFORCING BACKDOOR COLD FRONT WILL BE SLOWLY EDGING SOUTH AND POTENTIALLY STALLING ACROSS THE MID ATLANTIC ON TUESDAY INTO WEDNESDAY...BUT MOISTURE WILL BE LACKING AND FORCING WILL BE UNFOCUSED IN THE WEAKER UPPER FLOW. AT THIS POINT THE WEATHER MONDAY THROUGH WEDNESDAY LOOKS DRY AND SEASONABLY MILD WITH HIGHS MOSTLY IN THE LOW TO MID 50S EACH DAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 645 PM WEDNESDAY... OVERALL...CIGS HAVE LIFTED TO VFR EARLY THIS EVENING...BUT CONDITIONS ARE EXPECTED TO DETERIORATE OVER THE NEXT COUPLE OF HOURS AS SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT BEGIN TO IMPACT THE AREA. AS OF 00Z...THE LEADING EDGE OF THE PRECIP IS JUST ENTERING THE TRIAD REGION. WITHIN THIS BROAD AREA OF PRECIP...A THIN LINE OF STRONG STORMS WILL PRODUCE A BRIEF PERIOD OF HEAVY RAIN AND POTENTIALLY DAMAGING WINDS (50-60 MPH). THIS LINE WILL MOVE ACROSS CENTRAL NC FROM WEST TO EAST THROUGH 06Z. AFTER THE LINE OF STRONGER SHOWERS PASSES...LIGHTER RAIN IS EXPECTED TO PERSIST FOR SEVERAL HOUR BEFORE CONDITIONS IMPROVE TO VFR. IN ADDITION TO THE PRECIP...STRONG WINDS WILL CONTINUE TO IMPACT THE AREA. SOUTHERLY WINDS HAVE BEEN GUSTING UP 40 MPH THIS AFTERNOON AND EARLY EVENING AND ONCE THE FRONT PASSES...GUSTY WESTERLY WINDS WILL OVERSPREAD THE AREA. WINDS MAY DECREASE SOME TOWARDS DAYBREAK...BUT SHOULD ONCE AGAIN BECOME GUSTY OUT OF THE WEST WHEN HEATING COMMENCES ON THURSDAY. OUTLOOK...VFR CONDITIONS ARE THEN EXPECTED TO PREVAIL THROUGH EARLY NEXT WEEK. ALTHOUGH...A COUPLE OF COLD FRONTS WILL MOVE ACROSS THE AREA...ONE FRIDAY MORNING AND ONE SATURDAY NIGHT AND COULD PRODUCE A PERIOD OF INCREASED CLOUDINESS...WITH EVEN A SMALL POSSIBILITY OF SOME SPRINKLES OR FLURRIES. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && WIND ADVISORY FROM NOON WEDNESDAY TO 4 AM EST THURSDAY FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...MLM LONG TERM...MLM AVIATION...KRR
Hazardous weather outlook, Jan 30, 4:11 PM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 411 PM EST WED JAN 30 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-312115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 411 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STRONG COLD FRONT... AND ACCOMPANYING LINE OF SHOWERS AND ISOLATED THUNDERSTORMS... WILL SURGE EAST ACROSS THE REGION... BEGINNING BY LATE AFTERNOON IN THE WESTERN PIEDMONT... MOVING EAST THROUGH THE REGION THIS EVENING. LOCALLY DAMAGING WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE LINE. THE MAIN WEATHER HAZARD WILL BE THE LOCALLY DAMAGING WIND POTENTIAL. IN ADDITION... AN ISOLATED TORNADO OR TWO MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Special weather statement, Jan 30, 7:59 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EST WED JAN 30 2013
NCZ021-022-038-039-310230-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
759 PM EST WED JAN 30 2013
...A BAND OF HEAVY SHOWERS WITH ISOLATED THUNDER AND GUSTY WINDS
WILL MOVE ACROSS RANDOLPH...GUILFORD...FORSYTH AND DAVIDSON COUNTIES
THROUGH 930 PM EST...
AT 754 PM EST...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 9 MILES WEST OF DONNAHA TO 41 MILES SOUTHWEST OF
LINWOOD...OR ALONG A LINE EXTENDING FROM EAST BEND TO 23 MILES WEST
OF CONCORD...MOVING NORTHEAST AT 45 MPH.
LOCATIONS AFFECTED INCLUDE...WINSTON-SALEM...GREENSBORO...
LEXINGTON...AND ASHEBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR POOR DRAINAGE FLOODING.
SEEK SHELTER IN A NEARBY BUILDING. STRONG WINDS ARE CAPABLE
OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3612 8050 3614 8044 3626 8045 3625 7956
3553 7956 3552 8019 3558 8021 3568 8034
3571 8033 3574 8046 3584 8049 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 0054Z 232DEG 41KT 3625 8054 3555 8093The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:59 PM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 91 min |
| Jan 30, 8:45 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 60 min |
| Jan 30, 8:48 PM EST | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 57 min |
| Jan 30, 9:29 PM EST | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jan 30, 9:40 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 80 min |
| Jan 30, 9:46 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 59 min |
| Jan 30, 10:21 PM EST | Severe Thunderstorm Warning | RAH | Granville, Person | 54 min |
| Jan 30, 10:52 PM EST | Special Weather Statement | RAH | Harnett, Hoke, Lee, Moore, Scotland | 53 min |
| Jan 30, 11:08 PM EST | Special Weather Statement | RAH | Durham, Orange, Wake | 52 min |
| Jan 30, 11:17 PM EST | Special Weather Statement | RAH | Granville, Vance | 43 min |
| Jan 30, 11:51 PM EST | Special Weather Statement | RAH | Franklin, Johnston, Vance, Wake, Warren | 69 min |
| Jan 30, 11:53 PM EST | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 67 min |
| Jan 31, 12:39 AM EST | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne, Wilson | 51 min |
| Jan 31, 12:45 AM EST | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Wilson | 75 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.